Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 133, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2002, 7:34 PM CDT for Maury County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2002, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 24, 2002, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 250034 SVRBNA TNC119-250100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTHWEST OF COLUMBIA...NEAR SANTA FE... NEARLY STATIONARY. * ALONG WITH DAMAGING WINDS...YOU CAN ALSO EXPECT TORRENTIAL DOWNPOURS OF RAIN TO OCCUR WITH THIS STORM...WHICH WILL LIKLEY PRODUCE PONDING OF WATER ON AREA ROADWAYS. $$ LAT...LON 3580 8725 3565 8714 3572 8698 3582 8716
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:38 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 24, 1:38 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 138 PM CDT MON JUN 24 2002 CURRENTLY, SKIES REMAIN MOSTLY CLOUDY ACROSS THE MAJORITY OF MIDDLE TENNESSEE. WATER VAPOR SATELLITE IMAGERY SHOWS LOW PRESSURE CENTERED NEAR NEW ORLEANS, WITH A CONSTANT STREAM OF MOISTURE BEING ADVECTED OUR WAY FROM THE GULF OF MEXICO. LOCALLY, ATMOSPHERE REMAINS QUITE UNSTABLE. 12Z OHX SOUNDING MODIFIED FOR 18Z SURFACE PARAMETERS GIVES A LIFTED INDEX OF -6.9 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 2539 J/KG. RADAR SHOWS SCATTERED CONVECTION OVER THE NORTHERN PLATEAU, ISOLATED ELSEWHERE. MODELS ARE VERY CONSISTENT IN SHOWING COPIOUS MOISTURE CIRCULATING THROUGHOUT THE SOUTHEAST FOR THE NEXT SEVERAL DAYS, WITH THE MRF CARRYING HIGH MOISTURE LEVELS THROUGH THE EXTENDED FORECAST PERIOD. MORNING UPPER AIR ANALYSES SHOW THE LOW CENTER EXTENDING INTO THE UPPER LEVELS, WITH CLOSED CIRCULATION EVEN AT 300 MB. LOOK FOR THIS SYSTEM TO GRADUALLY BREAK DOWN TOWARD THE MIDDLE OF THE WEEK, BUT A FRONTAL SYSTEM WILL MOVE NEAR THE MID STATE BY THE WEEKEND. ALTHOUGH FRONTAL PASSAGE AT BNA IS UNLIKELY, THIS BOUNDARY WILL BECOME QUASI-STATIONARY ALONG THE OHIO VALLEY, TRAPPING MIDDLE TENNESSEE IN A DEEP-LAYER SOUTHERLY FLOW AND PERSISTENT MARITIME TROPICAL AIR MASS. SO, THE AFTERNOON FORECAST WILL REMAIN QUITE MONOTONOUS, WITH A CHANCE OF THUNDERSTORMS EVERY PERIOD THROUGH DAY 7. IN THE NEAR TERM THE BEST CHANCE OF RAIN WILL BE TOMORROW, WITH CONVECTION LIKELY ALONG THE PLATEAU, IN THE AREA OF DEEPER MOISTURE, SCATTERED ACROSS THE REMAINDER OF THE FORECAST AREA. TEMPERATURES WILL REMAIN RATHER CONSISTENT THROUGH THE FORECAST PERIOD, WITH NO WARMING/COOLING TRENDS ANTICIPATED. .BNA...NONE. ROSE
In the hours before
Local storm report, Jun 24, 6:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
606 PM CDT TUE JUN 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM BELLVIEW TN DAVIDSON COUNTY EMA
06/24/02 DAVIDSON REPORTS TREES AND
POWER LINES DOWN
21Local storm report, Jun 24, 6:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE,TN
606 PM CDT MON JUN 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM BELLEVUE TN DAVIDSON COUNTY EMA
06/24/02 DAVIDSON REPORTS TREES AND
POWER LINES DOWN
21Local storm report, Jun 24, 6:33 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
633 PM CDT MON JUN 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM FAIRVIEW AND FERNDALE TN TREES DOWN
06/24/02 WILLIAMSON
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 24 min |
| Jun 25, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 33 min |
| Jun 25, 6:32 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jun 25, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 46 min |
| Jun 25, 10:38 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 25, 11:35 AM CDT | Flash Flood Warning | OHX | Lincoln | 3 hr |
| Jun 25, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.